Progesterone confusion

by Karen

I have been taking HRT for the last 3 years with good results. The dose of Estrogen I take is very low and the Progesterone higher.
I've been reading your web site and wondered if I took my Progesterone on its own, if it would have the same affect as your cream. Unfortuantely, the warm flushes returned within days so I've had to return to taking the Estrogen as well.

Can oral Progesterone have the same affect as your cream? I don't know how much of the Progesterone I should take on its own to be effective or how long it will take.

Comments for Progesterone confusion

Click here to add your own comments

Jan 02, 2010
Progesterone confusion
by: Wray

Hi Karen. Now you have me confused! You say you've been taking HRT. If it's the HRT I know, then you are not getting any progesterone but a progestin, which is why it did not help. Both hormones are synthetic in fact, and to my mind the risks are not worth the benefits, please see these pages...
Page 1
Page 2
Page 3
Oral progesterone is not a good delivery system, most of it gets destroyed in the gut and liver. Hence the invention of the progestins for HRT. They have many adverse side affects, and none of the benefits of progesterone. The best delivery systems are injections, suppositories or creams. The cream can be applied anywhere, and is very beneficial to the skin. Between 100-200mg/day should be used if symptoms are bad. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...